I just went an eye doc. yesterday due to a swollen eyelid and was prescribed keflex, an oral antibiotic for an internal hordeolulm (stye).
Anyway, I've taken 2 pills so far and was wondering.
1. I now have a "discharge" coming fromthat eye...it's clear, but it's definitely a new development since I got put on the antibiotic....is this the "pus" from the stye releasing, or could it besomething else?
Is it coincidence, or does this discharge go "hand in hand" with being on an antibiotic to combat the infection?
2. Does anyone have any idea how long it will take for this antibiotic to really kick in gear and knock out this obnoxious, painful, hideous stye?
and in all honesty, how long will it take for this internal stye to "disappear" because I hear it will not rupture on its own like an external stye, so is there anything I can do to speed up the process of it disappearing/rupturing/going down?
A true hordeolum generally is caused by a bacterial infection of the glands of zeiss or moll. The internal hordeolum is usually an infection of the meibomiam gland and is the usually the problem with an internal hordeolum. Hot compresses at initial onset of tenderness and pain can help the body treat the infection without need for antibiotics. 10-15 mins, hot as you can stand dry or moist 3 to 4 times/day can help increase blood vessel permeability allowing the body to fight the infection and/or antibiotics to get to the infected area. You should see noticeable improvement in 48 hours or contact your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.